There are a lot of conditions that can be cured. Obviously none of the chronic ones that you have listed can, but that's why they are known as chronic diseases and not "sicknesses," as you put it. And tuberculosis is treated, not really cured, by the antibiotic regimen. The purpose of TB treatment is to get the disease to be latent or inactive, because in the latent stage, you don't have symptoms and aren't usually contagious. The flu isn't really curable either. The treatment for the flu usually focuses on treating the symptoms until the illness runs its course. And there are many types of cancer that are curable with chemotherapy, radiation, or surgical intervention. I feel like you are trying to misrepresent a lot of information, and I don't honestly understand your purpose for doing that.View Thread
Part of it has to do with the way your body absorbs it and breaks it down, but that is actually a really good question that I had never considered before. I was on Remicade for about three and a half years, and I had limited results with it. The problem with me is that I have both UC and Crohn's, or had until they removed my colon. One medicine would work for the UC but not the Crohn's, and vice versa. That seemed to be my problem with Remicade- it worked only on the UC and not the Crohn's. I was only on Lialda a short time because I had absolutely no response to it and I couldn't break down the medicine. I had that some problem with Asacol. The tablets would come out basically whole.
Are you having any other symptoms aside from the frequent bowel movements? You may want to talk to your doctor about starting some kind of regimen with anti-diarrhea products. I currently have a little cocktail that I take every six hours or so. I take 2mg of Immodium, 1 tablet of Lomotil, 1 tablet of Colestipol, and two Gas-X pills. When I am having a lot of cramping or spasms, I also take 20mg of Bentyl with the other medicines. It really does help to control my bowel movements when I am out and about and trying to get things done. I don't have a colon though, so things work for me a little differently than most people. I was also having trouble with having to get up to go to the bathroom all night long, so my doctor put me on something called tincture of opium, and it is amazing. I take five drops before I go to bed, and I usually only have to get up once during the night.
I'm not sure if I've answered your question or not. I'm not entirely sure what you were asking, so if I haven't answered it, please explain it a little and post again.View Thread
Miserable, some of us just don't respond as well to probiotics. I've tried a few different brands because my doctor recommended them and I had absolutely no results. I just want you to know that you're not alone on that one!View Thread
I'm sorry, I don't know of any surgeons in NYC. I live in Missouri and had all of my surgeries done in St. Louis. There doesn't appear to be much traffic on this website lately, but hopefully someone who knows your area will have some suggestions. Have you talked to your GI doctor and asked if they could refer you to anyone? Sometimes doctors have heard good or bad things about surgeons and that might be a good place to start. Hope things work out for you.View Thread
The Humira starter kit will probably cost quite a bit more than your normal supply of Humira. Usually, they have to give a loading dose before you start your normal dosage. When I was on Humira, my loading dose consisted of 8 shots in one day. Then my regular dosing was going to be one shot every two weeks. Plus, the starter kit comes with a little fake pen to practice injecting and all of that, so I would think that it will be cheaper after you get your loading dose done.
Remicade is very, very expensive. When I was on it, each vial cost over $2,000, and because I had limited response to it, I had to receive the maximum dose of 4 vials every 6 weeks. They do have programs that can help cover the cost of copays, but I think Humira may, too. Unfortunately, I don't have much information but maybe you could ask the nurses if they know of any programs like that.View Thread
As everyone else has said, you need to try to relax. Nerves and UC are a bad combination. Since I had my abdominal surgeries, I sleep on my side or on my back. When I sleep on my stomach, I have trouble breathing. You may try propping yourself up with an extra pillow because that can give your lungs room to expand and help you breathe more easily. You may also have some sort of sleep apnea, or your shortness of breath could be related to a medication side effect if you are taking something new. One of the possible side effects of Xanax is difficulty breathing, but it is not very common. It could very likely just be nerves, or it could just be gas, since you said you are bloated, pushing on your diaphragm and not allowing it to move freely. It could be a lot of things. You should talk to your doctor and discuss your concerns.View Thread
I hope you called your doctor or took your father to the emergency room. Any time hives are present and an allergy is suspected, you should not take that medication again and get seen by a doctor as soon as you can. Allergic reactions progress with each exposure to medication, so every time he takes it, he is likely to have a worse reaction. Hives are bad news, as are high fever and coughing.View Thread
I am not sure if the two are reacting or not. I will do some research and try to find you answers but unfortunately, I don't know that it will do any good. All medications affect each person differently, as I'm sure you've heard a thousand times. Is there a reason your doctor opted to go with enemas instead of oral medications? Or were they just thinking that since it was farther down in your GI tract, you would respond better to enemas? I've never had any experience with those.
From doing a quick Google search, I can't seem to really find anything that would indicate there is a known interaction. I'm away from home so I don't have any of my drug books with me. The drug.com page does indicate that Lialda can cause nervousness, dizziness, and fatigue.
I would say that it could certainly be from the anemia- it can take a while for iron supplements to kick in and get your blood counts back to normal, especially if you are still losing blood. I would suggest calling your doc, obviously, because I'm a nurse and that's what I've been trained to say when I don't have a definitive answer.
I'm on a multitude of meds and I struggle with fatigue and weakness on a daily basis. I know mine is from malnutrition and dehydration, a long with not getting a restful night of sleep. I also have issues with anemia. How recently were you diagnosed?
I apologize that it's taken me a while to respond to your post- I recently reformatted my desktop and couldn't find this page again until I broke out the laptop, lol. Hope you've found some answers by now.View Thread